Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 109, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 14, 2000, 5:45 PM CDT for Plaquemines Parish, Saint Bernard Parish, Louisiana. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 14, 2000, 5:45 PM CDT (22:45 UTC)
- Expired
- Jul 14, 2000, 6:45 PM CDT
- In force
- 60 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.8 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2324 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 142246
SVRNEW
LAC075-087-142345-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
545 PM CDT FRI JUL 14 2000
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF PORT SULPHUR
ST. BERNARD PARISH IN SOUTHEAST LOUISIANA
* UNTIL 645 PM CDT
* AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 12 MILES NORTH OF MYRTLE GROVE TO
8 MILES SOUTHEAST OF YSCLOSKEY...OR FROM 7 MILES SOUTHEAST OF BELLE
CHASSE TO 20 MILES NORTHEAST OF PORT SULPHUR...MOVING SOUTH AT 15
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MYRTLE GROVE BY 625 PM CDT
PORT SULPHUR BY 645 PM CDT
THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
W{ILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NEW ORLEANS.
LAT...LON 2989 9002 2983 8949 2940 8941 2946 8994What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:05 PM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jul 14, 2:05 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 205 PM CDT FRI JUL 14 2000 HOT AND DRY CONDITIONS EXPECTED THROUGH THE WEEKEND. MODELS KEEP THE UPPER HIGH OVER THE CENTRAL ROCKIES THROUGH LATE TUESDAY. AN UPPER TROUGH WILL DEEPEN OVER THE EAST COAST. RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE GULF OF MEXICO THROUGH THE PERIOD. SURFACE WINDS WILL REMAIN WEST TO NORTHWEST THROUGH SUNDAY. NO SIGNIFICANT UPPER DYNAMICS ARE EXPECTED ACROSS THE WATCH AREA THIS FORECAST PERIOD. THE ATMOSPHERE WILL SHOW CONSIDERABLE DRYING SATURDAY THEN BEGIN SHOW AN INCREASE IN MID AND UPPER MOISTURE SUNDAY. WHILE K VALUES REMAIN HIGH THE ABSENCE OF UPPER LEVEL DYNAMICS INDICATE LITTLE SUPPORT FOR CONVECTION. THE MAIN PROBLEM THIS FORECAST IS THE HIGH AFTERNOON TEMPERATURES NEAR RECORD LEVELS. COUPLED WITH DEW POINTS IN THE UPPER 70S TO LOWER 80S DANGEROUSLY HIGH HEAT INDICES ARE EXPECTED ACROSS THE AREA. GUIDANCE TEMPERATURES FOR SATURDAY APPEAR TO BE SLIGHTLY LOW AND WILL RAISE ACCORDINGLY. GUIDANCE LOWS ALSO APPEAR LOW AND WILL RAISE ACCORDINGLY. WESTERLY WINDS AND NO UPPER DYNAMICS INDICATE LITTLE IN THE WAY OF CONVECTION EVEN WITH THE HIGH TEMPERATURES GENERATED BY SOLAR HEATING. MCB 75/100/76/100 0001 BTR 79/099/79/100 0001 MSY 80/099/80/100 0001 GPT 80/098/80/099 0001 .NEW...HEAT ADVISORY IS EFFECT. LA...NONE. MS...NONE. 23
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 4:03 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 57 min |
| Jul 14, 5:05 PM CDT | Severe Thunderstorm Warning | LIX | Washington | 25 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.